Wildfire, Creek
- When
- March 26, 12:00 PM CST to 9:00 PM CST
- Where
- Creek forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 35.903, -96.371 (the zone’s center; the record gives no point)
Despite the recent rains, vegetation remained dormant and dry, which helped promote the spread of wildfire on the 26th when warm and windy conditions developed across the area. A number of fires were started and quickly grew out of control during the afternoon.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Despite the recent rains, vegetation remained dormant and dry, which helped promote the spread of wildfire on the 26th when warm and windy conditions developed across the area. A number of fires were started and quickly grew out of control during the afternoon. The most notable fires occurred near Bristow in Creek County, near Muskogee in Muskogee County, near Scipio in Pittsburg County (a house was damaged in this fire), across western Wagoner County, and across portions of Okfuskee and Okmulgee Counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Mar 26, 11:15 AM CST, 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1115 AM CST SUN MAR 26 2006 .UPDATE... SENT UPDATE TO RAISE TEMPERATURES A FEW DEGREES THIS AFTERNOON ACROSS MOST AREAS AND LOWER DEWPOINTS SLIGHTLY. GUSTY SOUTH WINDS TO 30 MPH WILL CONTINUE THIS AFTERNOON WITH DANGEROUS FIRE WEATHER CONDITIONS. EXTENDED FORECAST...POPS RAISED TO LIKELY ACROSS ENTIRE AREA THURSDAY AFTERNOON AND EVENING AS STRONG UPPER LEVEL DISTURBANCE MOVES JUST NORTH OF AREA. INSTABILITY/SHEAR PROFILES REMAIN FAVORABLE FOR A SIGNIFICANT SEVERE WEATHER EVENT DURING THIS TIME...AS DRY LINE MOVES INTO EASTERN OKLAHOMA DURING THE AFTERNOON. PLEASE SEE OKCHWOTSA ISSUED AROUND 100 PM FOR FURTHER DETAILS ON THE SEVERE WEATHER POTENTIAL. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID= 12 LONG TERM FORECASTER ID= 7
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 445 AM CST SUN MAR 26 2006 ARZ001-002-010-011-019-020-029-OKZ049-053>076-271100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 444 AM CST SUN MAR 26 2006 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SIGNIFICANT WINDS (NON THUNDERSTORM). RISK...LIMITED. AREA...EASTERN OKLAHOMA. ONSET...AFTER NOON. FIRE WEATHER DANGER. RISK...ELEVATED...SPREADINDEX=54. AREA...EASTERN OKLAHOMA. ONSET...AFTER NOON. AREA AT GREATEST RISK...WEST OF INTERSTATE 75. DISCUSSION... WARMER TEMPERATURES AND WINDY CONDITIONS ACROSS MUCH OF THE AREA WILL INCREASE THE FIRE DANGER TODAY. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...NO HAZARDS. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL. FRIDAY...NO HAZARDS. SATURDAY...NO HAZARDS. EXTENDED DISCUSSION... A POTENT UPPER LEVEL SYSTEM WILL TRAVERSE THE SOUTHERN PLAINS BRING A CHANCE FOR SEVERE WEATHER TO THE REGION THURSDAY. WARM AND WINDY CONDITIONS AHEAD OF THE SYSTEM WILL ONCE AGAIN INCREASE THE FIRE DANGER. EMERGENCY MANAGEMENT PLANNING STATEMENT... EMERGENCY MANAGERS SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS AND CONDITIONS PERTAINING TO THIS DEVELOPING WEATHER SCENARIO. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
The national radar mosaic for the moment the first event began.
6 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, March 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5499190, 5499191, 5499192, 5499193, 5499194, 5499195.